Hail, Moffat
- When
- June 18, 4:55 PM MST to 5:00 PM MST
- Where
- Moffat County, 3 mi W of Craig
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.517, -107.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 18, 1:48 PM MST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 248 PM MDT FRI JUN 18 2004 .SHORT TERM (TONIGHT-SATURDAY NIGHT)... THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER THE HIGHER TERRAIN OF EASTERN UTAH AND WESTERN COLORADO. LOW CLOUDS EARLIER TODAY NORTH OF THE ROAN-TAVAPUTS PLATEAU HAS KEPT THE AIRMASS MORE STABLE ACROSS THE NORTH AND CONVECTION HAS TAKEN LONGER TO DEVELOP. LESS FORCING TODAY COMPARED TO YESTERDAY...WITH THE PRIMARY MECHANISM TODAY BEING HEAT/TERRAIN DRIVEN CONVERGENCE OVER THE MOUNTAINS. FLOW ALOFT IS PLENTY STRONG TO PUSH STORM OUT OVER THE LOWER VALLEYS. ADDITIONAL STORMS WILL DEVELOP THIS AFTERNOON BUT AREAL COVERAGE WILL BE CONSIDERABLY LESS THAN YESTERDAY AND STORMS SHOULD DISSIPATE DURING THE EVENING WITH THE LOSS OF SURFACE HEATING. MODELS ARE CONSISTENT IN FLATTENING THE FLOW OVER EASTERN UTAH AND WESTERN COLORADO THIS WEEKEND WITH RISING HEIGHTS AND DRIER AIR ADVECTING INTO THE AREA RESULTING IN WARMER TEMPERATURES. WATER VAPOR IMAGERY SHOWS A SHORTWAVE OVER SOUTHERN CALIFORNIA WHICH WILL SHEAR NORTHEAST TONIGHT AND STRETCH ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO SATURDAY. THIS MAY HELP TRIGGER A FEW THUNDERSTORMS ACROSS THE NORTH SATURDAY AFTERNOON. COVERAGE OF STORMS SHOULD BE ISOLATED SATURDAY AND PRIMARILY ACROSS THE NORTH DUE TO RESIDUAL MOISTURE FROM RECENT RAINS. CONVECTION SHOULD DIMINISH EARLY SATURDAY EVENING WITH CLEAR TO PARTLY CLOUDY CONDITIONS SATURDAY NIGHT AND SEASONAL TEMPERATURES. LINDQUIST .LONG TERM (SUNDAY THROUGH THURSDAY)... SUNDAY...MODELS KEEP WESTERLY FLOW OVER THE AREA ON SUNDAY WITH A LITTLE MORE DRYING. HOWEVER HAVE UPPED POPS JUST A BIT AS PERSISTENCE INDICATES THAT A FEW DIURNAL THUNDERSTORMS WILL POP OVER THE HIGHER TERRAIN OF THE NORTH. TEMPS WILL BE JUST A TAD WARMER DUE TO LESS CLOUDS. MONDAY AND TUESDAY...ON MON THE MODELS INDICATE A SHORTWAVE MOVING ACROSS THE NORTH AS A COLD FRONT OF SORTS PUSHES DOWN FROM THE NORTH ALONG THE EAST SIDE OF THE CONTINENTAL DIVIDE. HAVE INCREASED POPS DURING THE AFTERNOON/EVENING TO SLIGHT CHANCE OVER THE MOUNTAINS... MAINLY NORTH. ALSO HAVE LOWERED TEMPS A COUPLE DEGREES...MAINLY NORTHERN HALF. CONDITIONS DRY A LITTLE ON TUE WITH AS A DEFORMATION ZONE FORMS ALONG OUR NORTHERN BORDER. MODELS IN FAIR AGREEMENT WITH THE DEVELOPMENT OF A STRONG CUTOFF LOW OF THE COAST OF WA/OR BY TUE. WEDNESDAY THROUGH FRIDAY...THE LATEST MID RANGE MODELS KEEP THE CUTOFF LOW RELATIVELY STATIONERY OFF THE COAST OF WA/OR THROUGH THIS PERIOD. IN THE MEAN TIME...WEAK RIDGING WILL TAKE PLACE OVER THE INTERMOUNTAIN WEST FOR DRIER CONDITIONS THROUGH THE END OF THE PERIOD. GOOD AGREEMENT BETWEEN MODELS...HOWEVER RUN TO RUN CONTINUITY NOT AS GOOD. HEFFERNAN && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. TAL/EH
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
The Grand Junction radar (KGJX), 170 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413304.